Alert archive / Connecticut / Flash Flood Warnings in 2001
Flash Flood Warning 1, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jun 17, 2001, 9:30 AM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2001, 9:30 AM EDT (13:30 UTC)
- Expired
- Jun 17, 2001, 3:15 PM EDT
- In force
- 6 hr
- Issued by
- NWS Albany, NY
- Area
- Whole counties
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 1.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1061 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KALY 171330 FFWALY CTC005-171915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBANY NY 930 AM EDT SUN JUN 17 2001 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * FLASH FLOOD WARNING FOR... LITCHFIELD COUNTY IN NORTHERN CONNECTICUT * UNTIL 315 PM EDT FLOOD WATERS ARE MOVING DOWN THE EAST ASPETUCK RIVER. THE RIVER IS BANKFULL FROM NEW PRESTON SOUTH AND OUT OF IT/S BANKS FROM NORTHVILLE TO NEW MILFORD. ROADS IN THE VICINITY OF STATE ROUTE 202 WILL BE AFFECTED. IN ADDITION FLOODING WILL OCCUR ALONG GREAT BROOK IN THE VICINITY OF STATE ROUTES 109 AND 202...AND ALONG FARM BROOK SOUTHEAST OF NEW MILFORD IN THE VICINITY OF ROUTE 67. THE FLOODING IS THE RESULT OF THE REMNANTS OF ALLISON WHICH DUMPED HEAVY RAINFALL ACROSS LITCHFIELD COUNTY OVERNIGHT...WITH SOUTHERN SECTIONS OF THE COUNTY RECEIVING 2.5 TO 4.5 INCHES OF RAIN. FLOODING HAS BEEN REPORTED ALONG SOME STREAMS AND RIVERS IN THIS AREA BY AMATEUR RADIO OPERATORS. AN ADDITIONAL 1 TO 3 INCHES OF RAIN IS POSSIBLE TODAY WHICH WILL ADD MORE RUNOFF TO THE FLOOD WATERS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 7:12 AM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 17, 7:12 AM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBANY NY 712 AM EDT SUN JUN 17 2001 .DISC...QUICK UPDATE TO INDC WL BE XTNDG FFA OVR HIR TRRN E HDSRVR INTO SRN VT BASED ON CURRENT RADAR AND PROJECTIONS OF HVY QPF. .ALY...FFA TDA FOR NYZ054-061-066-CTZ001-MAZ001-VTZ013-014 KHH
In the hours before
Local storm report, Jun 17, 7:03 AM EDT, 2 hours 27 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK TROOP C 0703AM SUN JUN 17 2001 #1 0000001 000 CHQT WLSR CSAP CPAP QHQT EHQT DHQT FHQT CADM 02584 FILE 28 SP SIDNEY NY11201000 JUN 16-01 CANCEL TO APB CANCEL************CANCEL***************CANCEL*************CANCEL********* SP SIDNEY IS NOW UP AND RUNNING ON TELEPHONES - TELEPHONE COMPANY ADVISED SP SIDNEY RETURNEDi TO SERVICE. AUTH TPR SHANNON L HARTZ LEE 7-02AM OPER - LEE,JAMES W 0702
Nearby
Flash Flood Warnings in Connecticut, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.